Download this article
 Download this article For screen
For printing
Recent Issues

Volume 16
Issue 5, 727–903
Issue 4, 547–726
Issue 3, 365–546
Issue 2, 183–364
Issue 1, 1–182

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
Gluing of graphs and their Jacobians

Alessandro Chilelli and Jaiung Jun

Vol. 16 (2023), No. 3, 389–407
Abstract

The Jacobian of a graph is a discrete analogue of the Jacobian of a Riemann surface. We explore how Jacobians of graphs change when we glue two graphs along a common subgraph focusing on the case of cycle graphs. Then, we link the computation of Jacobians of graphs with cycle matrices. Finally, we prove that Tutte’s rotor construction with his original example produces two graphs with isomorphic Jacobians when all involved graphs are planar. This answers the question posed by Clancy, Leake, and Payne (Exp. Math. 24:1 (2015), 1–7), stating it is affirmative in this case.

Keywords
Jacobian of a graph, sandpile group, critical group, chip-firing game, gluing graphs, cycle graph, Tutte polynomial, Tutte's rotor construction
Mathematical Subject Classification
Primary: 05C50, 05C76
Milestones
Received: 21 March 2021
Revised: 9 March 2022
Accepted: 13 June 2022
Published: 10 August 2023

Communicated by Kenneth S. Berenhaut
Authors
Alessandro Chilelli
Department of Mathematics
State University of New York at Albany
Albany, NY
United States
Jaiung Jun
Department of Mathematics
State University of New York at New Paltz
New Paltz, NY
United States